Better Students Ask More Questions.
Can some kind of physiological interference with the body's ability to thermoregulate...
Topic: ThermoregulationCan some kind of physiological interference with the body's ability to thermoregulate induce seizures in young adults? I have a 19 yr old son who has been very healthy his entire life until a few months ago when he began to have tonic-clonic seizures. The first episode occurred while he was working a a very hot and humid environment, in a very small space as a dishwasher. He has a small cluster of seizures over the next couple of weeks. He was checked out thoroughly by a neurologist, who was unable to determine exactly WHY he began to have the seizures. However, he began to take phenytoin and has not had another occurance until yesterday morning. This seizure again involved an episode of overheating, as he wore his sweatshirt and pants over his t-shirt to bed, and a well-meaning family member had the home's heat turned up way too high. He awoke with a severe leg cramp (had been doing a lot of skateboarding the previous day) and was very sweaty. Not 5 minutes later, he reported to me that he felt like he was going to have a seizure. He took an extra dose of his Dilantin at that time. But not 5 minutes following, he had a tonic-clonic seizure lasting 2-3 minutes, with an approximately 15-minute fully post-ictal phase. Is it possible that at least some of these episodes are being triggered by overheating? What are some of the reasons that he may be losing his body's ability to thermoregulate effectively? Any ideas or suggestions you may be able to give me to take to his MD will be greatly appreciated! I really hope to find out WHAT IS CAUSING these seizures, so that perhaps we can FIX the problem so he will not have to be on Dilantin the rest of his life! Thanks so very much for your help.... Bev Hall, FNP-C Concerned Mom Needing Some Help!!
0 Answers | Be the first to answer
Join to answer this question
Join a community of thousands of dedicated teachers and students.